Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at May 27, 2025, 4:46 PM MDT for Weld County, Colorado. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2025, 4:46 PM MDT (22:46 UTC)
- Expired
- May 27, 2025, 5:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:10 PM MDT | HAIL 1 | New Raymer, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
920
WFUS55 KBOU 272246
TORBOU
COC123-272315-
/O.NEW.KBOU.TO.W.0015.250527T2246Z-250527T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
446 PM MDT Tue May 27 2025
The National Weather Service in Denver has issued a
* Tornado Warning for...
East Central Weld County in northeastern Colorado...
* Until 515 PM MDT.
* At 446 PM MDT, a severe thunderstorm capable of producing a
tornado was located over New Raymer, or 26 miles north of Fort
Morgan, moving southeast at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
New Raymer and Stoneham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4064 10394 4071 10382 4061 10359 4052 10373
4052 10380
TIME...MOT...LOC 2246Z 324DEG 15KT 4063 10385
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Bonner2 follow-up statements
974
WWUS55 KBOU 272300
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
500 PM MDT Tue May 27 2025
COC123-272315-
/O.CON.KBOU.TO.W.0015.000000T0000Z-250527T2315Z/
Weld CO-
500 PM MDT Tue May 27 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR EASTERN
WELD COUNTY...
At 500 PM MDT, a confirmed tornado was located over New Raymer, or
23 miles north of Fort Morgan, moving southeast at 20 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
New Raymer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4067 10377 4057 10366 4052 10373 4052 10380
4061 10388
TIME...MOT...LOC 2246Z 318DEG 15KT 4063 10384
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Bonner640
WWUS55 KBOU 272313
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
513 PM MDT Tue May 27 2025
COC123-272323-
/O.EXP.KBOU.TO.W.0015.000000T0000Z-250527T2315Z/
Weld CO-
513 PM MDT Tue May 27 2025
...TORNADO WARNING WILL EXPIRE AT 515 PM MDT FOR EASTERN WELD
COUNTY...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area. To
report severe weather, contact your nearest law enforcement agency.
They will send your report to the National Weather Service office.
&&
LAT...LON 4067 10377 4057 10366 4052 10373 4052 10380
4061 10388
TIME...MOT...LOC 2300Z 318DEG 15KT 4059 10378
$$
BonnerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 27, 2:56 PM MDT, 1 hour 50 minutes earlier. Its key messages:
- Areas of fog are expected for the plains Wednesday morning.
- Scattered showers and thunderstorms are possible each day this week and weekend.
- More warming Friday through Monday with 80s for highs in the plains. Decreased chances of late day showers and thunderstorms, but still some, especially Saturday and Sunday.
Area forecast discussion, May 27, 2:56 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 256 PM MDT Tue May 27 2025 .KEY MESSAGES... - Areas of fog are expected for the plains Wednesday morning. - Scattered showers and thunderstorms are possible each day this week and weekend. - More warming Friday through Monday with 80s for highs in the plains. Decreased chances of late day showers and thunderstorms, but still some, especially Saturday and Sunday. && .DISCUSSION /Through Tuesday/... Issued at 143 PM MDT Tue May 27 2025 Current radar imagery shows convective showers developing over the Cheyenne Ridge and Front Range mountains. Most of these cells are decreasing in intensity as they spill onto the adjacent plains due to the stable environment set in place, except for a couple cells entering Weld County. As daytime heating continues for the next couple of hours, instability should increase and allow a few sub-severe thunderstorms to travel across the plains and produce small hail and gusty outflows. However, most recent CAMs have pockets of MLCAPE over 1000 J/kg and effective bulk shear over 30 kts. so can't rule out a cell producing slightly larger hail. Overnight and into Wednesday morning, there will be enough low level moisture for foggy conditions to return to most of the plains and urban corridor. The morning commute will likely be impacted, especially along the central and northern urban corridor, as visibility could drop down to a quarter mile at times. For the rest of the day Wednesday, temperatures should reach up to the upper 60s for most of the area. There will be increased northwest flow aloft from the upper level closed low to our northeast. At the surface, a cold front will bring another round of showers/weak thunderstorms across the plains in the afternoon. As of right now, it looks like areas south of I-70 and the Palmer Divide would receive the strongest storms as that's where the strongest instability is expected, with MLCAPE expected to be over 1000 J/kg. Small hail and gusty winds will be the primary concern tomorrow. Thursday will be the last 'cool' day, with temperatures ranging between high 60s and low 70s. An upper level ridge will begin to build over the western United States, bringing warmer and drier conditions to the area, aside from convective showers in the afternoon. Friday and into next week, temperatures could get up to the 80s, with Monday being the warmest day in the high 80s. This could be our first 90 degree day this season. && .AVIATION /18Z TAFS through 18Z Wednesday/... Issued at 1137 AM MDT Tue May 27 2025 Fog will continue to clear out in the next hour. Scattered showers/thunderstorms are possible as early as 22Z. However, the most likely chance for storms at DIA is closer to 23Z-02Z, with gusty VRB outflows up to 25 kts. In the overnight hours, there should be a more northwesterly push by 11Z which likely will bring in foggy conditions to BJC and DIA. With the return of fog, there is a potential for visibility to drop down to 1/4SM at times through 15Z. Wednesday afternoon, there is a better chance for scattered thunderstorms with the trough passing over the area. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Ideker AVIATION...Ideker
Hazardous weather outlook, May 27, 10:51 AM MDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1051 AM MDT Tue May 27 2025 COZ030>051-281700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1051 AM MDT Tue May 27 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and sub-severe thunderstorms are expected this afternoon and early evening with the best coverage over the mountains, foothills and immediate plains. Brief heavy rain and small hail are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday From Wednesday through next weekend, scattered late day showers and thunderstorms are forecast each day with temperatures warming into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon after 1 pm.
In the hours before
Special weather statement, May 27, 2:40 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Denver CO
240 PM MDT Tue May 27 2025
COZ035-038-272130-
Larimer County Below 6000 Feet/Northwest Weld County CO-Larimer
and Boulder Counties Between 6000 and 9000 Feet CO-
240 PM MDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WELD AND
NORTHEASTERN LARIMER COUNTIES UNTIL 330 PM MDT...
At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Willadsen Estates, or 17 miles southwest of
Cheyenne, moving southeast at 20 mph.
HAZARD...Half inch size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Natural Fort, Carr and Rockport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4088 10511 4100 10520 4100 10489 4087 10475
4075 10502
TIME...MOT...LOC 2039Z 328DEG 17KT 4101 10507
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BonnerSpecial weather statement, May 27, 3:22 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Denver CO 322 PM MDT Tue May 27 2025 COZ038-272200- Larimer County Below 6000 Feet/Northwest Weld County CO- 322 PM MDT Tue May 27 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WELD AND NORTHEASTERN LARIMER COUNTIES UNTIL 4 PM MDT... At 322 PM MDT, Doppler radar was tracking a strong thunderstorm over Carr, or 25 miles northeast of Fort Collins, moving southeast at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Nunn, Rockport and Carr. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4089 10499 4098 10486 4079 10452 4067 10481 TIME...MOT...LOC 2121Z 316DEG 17KT 4089 10488 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Bonner
Special weather statement, May 27, 3:36 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Denver CO
336 PM MDT Tue May 27 2025
COZ036-272200-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
336 PM MDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN PARK...SOUTHWESTERN
JEFFERSON AND SOUTHWESTERN DOUGLAS COUNTIES UNTIL 4 PM MDT...
At 336 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cheesman Reservoir, or 41 miles southwest of Denver, moving
southeast at 10 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Cheesman Reservoir and Deckers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3931 10532 3922 10511 3913 10519 3913 10537
3915 10537 3916 10539 3919 10540 3921 10541
3922 10540 3921 10540 3918 10538 3922 10536
3924 10536 3925 10537 3926 10537 3925 10536
3927 10534 3929 10534
TIME...MOT...LOC 2136Z 305DEG 10KT 3921 10534
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BonnerSpecial weather statement, May 27, 3:53 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Denver CO 353 PM MDT Tue May 27 2025 COZ042-272245- Northeast Weld County CO- 353 PM MDT Tue May 27 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WELD COUNTY UNTIL 445 PM MDT... At 353 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Grover, or 39 miles northeast of Greeley, moving southeast at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Keota and Buckingham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4077 10428 4086 10419 4075 10384 4053 10403 TIME...MOT...LOC 2153Z 310DEG 17KT 4078 10418 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Bonner
Special weather statement, May 27, 4:32 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Denver CO
432 PM MDT Tue May 27 2025
COZ042-044-272315-
Northeast Weld County CO-Morgan County CO-
432 PM MDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MORGAN AND EAST
CENTRAL WELD COUNTIES UNTIL 515 PM MDT...
At 432 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of New Raymer, or 31 miles north of Fort Morgan,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
New Raymer, Stoneham and Antelope Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4053 10403 4075 10385 4062 10358 4052 10358
4037 10375
TIME...MOT...LOC 2232Z 310DEG 19KT 4069 10392
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BonnerThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:43 AM MDT | Dense Fog Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more | 7 hr |
| May 27, 2:40 PM MDT | Special Weather Statement | BOU | Larimer | 50 min |
| May 27, 3:22 PM MDT | Special Weather Statement | BOU | Weld | 38 min |
| May 27, 3:36 PM MDT | Special Weather Statement | BOU | Douglas | 24 min |
| May 27, 3:53 PM MDT | Special Weather Statement | BOU | Weld | 52 min |
| May 27, 4:32 PM MDT | Special Weather Statement | BOU | Morgan | 43 min |
| May 27, 4:44 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 46 min |
| May 27, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
| May 27, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 47 min |
| May 27, 5:52 PM MDT | Special Weather Statement | BOU | Lincoln | 38 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.